Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

May 19, 2018Emanuel County, Montgomery County, Georgia

NWS Atlanta, GA issued this special weather statement at May 19, 2018, 8:37 PM EDT for Emanuel County, Montgomery County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2018, 8:37 PM EDT (00:37 UTC)
Expired
May 19, 2018, 9:00 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA

Counties Emanuel County, GA, Montgomery County, GA

The radar

The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

380 
WWUS82 KFFC 200037
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT SAT MAY 19 2018
 
GAZ086-112-113-200100-
Toombs GA-Emanuel GA-Montgomery GA-
837 PM EDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...EMANUEL AND
MONTGOMERY COUNTIES UNTIL 900 PM EDT...

At 837 PM EDT...a line of strong thunderstorms was along a line
extending from near Canoochee to near Normantown to near McNatt
Falls...and moving south at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, Lyons, Vidalia, Twin City, Uvalda, Stillmore, Oak Park,
Higgston, Summertown, Alston, Nunez, Center, Modoc, Canoochee, McNatt
Falls, Three Points, Rock Springs, Lexsy, Charlotteville and
Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3239 8222 3235 8225 3233 8224 3197 8247
      3197 8250 3195 8249 3196 8254 3208 8259
      3239 8240 3284 8233 3280 8221 3282 8215
      3278 8213
TIME...MOT...LOC 0037Z 000DEG 14KT 3266 8224 3227 8236 3194 8254 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 19, 7:50 PM EDT, 47 minutes earlier.

Area forecast discussion, May 19, 7:50 PM EDT, 47 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
750 PM EDT Sat May 19 2018

.SHORT TERM /Tonight through Sunday Night/...

Fairly isolated afternoon convection going on, though things could
become more scattered given outflow boundary influences in parts
of central GA. Otherwise most of shower/storm activity driven by
upper wave to the north/east and some increased diurnal heating to
some parts of the south having greater resultant SBCAPE. Most
activity should taper off this evening (lingering some in parts of
the east).

Included patchy fog mention for the early morning, though will
probably be most likely in the locations that get the late
afternoon/evening convection. Have greater pops advecting in from
the south tomorrow afternoon given the approach of another weak
low pressure system, which will only reinforce this continued
tropical airmass and actually raise PWATs back to near 2 inches in
parts of central GA. Will need to watch out for increased chance
of flash flooding given the potential for anomalously efficient
hydrometeor loading with any shower/storms or possible wet
microburst development in afternoon/evening if there are some
pockets of increased destabilization, but may be fighting cloud
cover.

Temps could be limited tomorrow afternoon to the low 80s in the
southeast with aforementioned low approaching and possible thicker
stratocu later in the day.

Baker

&&

.LONG TERM /Monday through Saturday/...

Still looking at a fairly moist forecast through the extended
forecast period. Overall, only moderate agreement amongst the medium-
range models through the period, but all point to scattered or
better convective activity popping up each day with a decidedly
diurnal bias in the development each day. Without a clear
geographical focus through the period, rainfall distribution should
remain dispersed enough to keep any flooding threat generally
localized.

With all of this in mind, the current extended forecast grids remain
on track and minimal changes were made with this cycle.

20

PREV DISCUSSION... /Issued 742 AM EDT Sat May 19 2018/

LONG TERM /Sunday Night through Friday/...
Long term forecast period continues to look soggy for the local
area with no real end to this persistent airmass in sight. We begin
this cycle on Sunday night where a weak mid level ridge is expected
to be in place across the Southeast CONUS. Although this would
normally act as good news in terms of providing better large scale
forcing for descent...there is better agreement amongst most 00z
operational model guidance to suggest that a weak area of mid level
low pressure will scoot up the west coast of the FL and usher in a
deep plume of moisture. This moisture will be aided in the lower
level within anticyclonic flow regime of an area of high pressure
across the Atlantic. This indicates that a swath of moderate to
perhaps heavy rainfall and some thunderstorms will affect portions
of north and central Georgia on Monday. Given such weak upper level
flow and that this low exists underneath the ridge...it will likely
meander across Georgia through Tuesday night. Therefore can expect
decent precip chances through this period though there should be
some degree of diurnal enhancement and overnight weakening.

By Wednesday...mid level ridge continues its influence over the SE
which should yield a more diurnal forecast with scattered
thunderstorms developing in the afternoon and evening with generally
dry conditions in the overnight and morning hours. We may be lucky
enough to continue this type of pattern through Friday. Although
there will still be POPs...coverage should not be as high as the
beginning of the long term period.

By the end of next week and into the weekend...discrepancy exists
between the operational EC and GFS in regards to an area of low
pressure that may contain tropical characteristics. A glance at
EPS/GEM/GEFS ensemble solutions at H5 seem to favor placement of
lower pressure in the north central Gulf. This could be something to
keep an eye on if guidance continues to resolve this feature.

Kovacik

&&

.AVIATION...
00Z Update...
Some isolated showers with TSTM potential this evening mainly
KCSG to KMCN. Ceilings generally low VFR this evening but could
lower to 1500 ft or lower after 06z. Some patchy fog possible
3 to 5sm. KAHN and KMCN could get lower. Enough chance again
tomorrow afternoon for precip so included prob30 after 18z
for showers at all sites. Daytime cu field expected in 2500-4000
ft range again. Winds light but expected to go to east side
before 04z.

//ATL Confidence...00Z Update...
Medium on overnight ceilings and wind shift.
High on all else.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  84  66  82 /  30  40  50  60
Atlanta         69  83  68  79 /  20  40  50  60
Blairsville     61  82  63  78 /  30  50  20  60
Cartersville    66  85  67  81 /  20  40  30  60
Columbus        70  86  69  82 /  20  50  50  60
Gainesville     67  83  67  80 /  30  40  30  60
Macon           69  83  68  81 /  20  50  50  60
Rome            66  87  67  82 /  20  30  30  60
Peachtree City  66  84  66  80 /  20  50  50  60
Vidalia         70  82  68  84 /  20  50  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Kovacik/20
AVIATION...41
Hazardous weather outlook, May 19, 5:11 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
511 PM EDT Sat May 19 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-202115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
511 PM EDT Sat May 19 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered thunderstorms are expected across the area through this
evening. A few storms could be strong with the main hazards being
gusty winds, occasional lightning and locally heavy rainfall.
Areas receiving persistent heavy rainfall could experience
localized flooding, especially along smaller creeks and streams as
well as in low-lying, urban and poorly drained areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms can be expected across the area
each day through Friday. On any given day, A few storms could be
strong with the main hazards being gusty winds, frequent lightning
and heavy rainfall. The best chance for thunderstorms each day
will be during the afternoon and evening hours. Localized flooding
will also be possible where storms remain over an area for
prolonged periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged
to summit reports of any severe or significant weather and flooding.

In the hours before

Special weather statement, May 19, 5:38 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT SAT MAY 19 2018

GAZ102-192200-
Stewart GA-
538 PM EDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 600 PM
EDT...

At 536 PM EDT...a strong thunderstorm was near Omaha, or 14 miles
northwest of Lumpkin...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail...heavy rain and
           frequent cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Minor flooding is possible.

Some locations in the path of this storm include
Lumpkin, Omaha, Charles, Sanford, Westville, Louvale and Providence
Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3195 8496 3198 8496 3198 8500 3208 8505
      3209 8504 3213 8506 3218 8501 3220 8496
      3221 8498 3222 8498 3222 8493 3223 8492
      3223 8488 3204 8467 3192 8491
TIME...MOT...LOC 2136Z 325DEG 16KT 3219 8498

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 19, 6:51 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
651 PM EDT SAT MAY 19 2018

GAZ097-109>111-192315-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
651 PM EDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHERN
TELFAIR...SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 715 PM
EDT...

At 650 PM EDT...a strong thunderstorm was over Little Ocmulgee State
Park, or over McRae...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Alamo, Helena, Scotland, Jay Bird Springs, Achord and Little
Ocmulgee State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3205 8307 3223 8296 3217 8276 3194 8289
TIME...MOT...LOC 2250Z 291DEG 8KT 3210 8292

WIND...40MPH
Special weather statement, May 19, 8:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT SAT MAY 19 2018

GAZ086-112-113-200100-
Toombs GA-Emanuel GA-Montgomery GA-
837 PM EDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...EMANUEL AND
MONTGOMERY COUNTIES UNTIL 900 PM EDT...

At 837 PM EDT...a line of strong thunderstorms was along a line
extending from near Canoochee to near Normantown to near McNatt
Falls...and moving south at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, Lyons, Vidalia, Twin City, Uvalda, Stillmore, Oak Park,
Higgston, Summertown, Alston, Nunez, Center, Modoc, Canoochee, McNatt
Falls, Three Points, Rock Springs, Lexsy, Charlotteville and
Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3239 8222 3235 8225 3233 8224 3197 8247
      3197 8250 3195 8249 3196 8254 3208 8259
      3239 8240 3284 8233 3280 8221 3282 8215
      3278 8213
TIME...MOT...LOC 0037Z 000DEG 14KT 3266 8224 3227 8236 3194 8254

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:16 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson, Madison29 min
May 19, 9:46 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Madison29 min
May 19, 10:49 PM EDTSpecial Weather StatementFFCLee26 min
May 19, 11:21 PM EDTSpecial Weather StatementFFCLee24 min
May 20, 1:05 PM EDTSpecial Weather StatementFFCGilmer40 min
May 20, 2:02 PM EDTSpecial Weather StatementFFCGilmer28 min
May 20, 2:22 PM EDTSpecial Weather StatementFFCBleckley38 min
May 20, 2:29 PM EDTSpecial Weather StatementFFCPickens31 min
May 20, 2:58 PM EDTSpecial Weather StatementFFCLumpkin, White32 min
May 20, 3:09 PM EDTSpecial Weather StatementFFCWilkinson36 min
May 20, 3:30 PM EDTSpecial Weather StatementFFCWhite30 min
May 20, 4:05 PM EDTSpecial Weather StatementFFCHall25 min
May 20, 4:07 PM EDTSpecial Weather StatementFFCWashington23 min
May 20, 4:42 PM EDTSpecial Weather StatementFFCMonroe33 min
May 20, 4:49 PM EDTSpecial Weather StatementFFCGwinnett26 min
May 20, 5:06 PM EDTSpecial Weather StatementFFCBarrow, Butts, Clarke, DeKalb, Greene, Gwinnett and 7 more24 min
May 20, 5:07 PM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton23 min
May 20, 5:30 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Douglas, Fulton, Gwinnett30 min
May 20, 5:31 PM EDTSpecial Weather StatementFFCCoweta29 min
May 20, 5:58 PM EDTSpecial Weather StatementFFCDeKalb32 min
May 20, 6:00 PM EDTSpecial Weather StatementFFCPaulding30 min
May 20, 6:22 PM EDTSpecial Weather StatementFFCChattooga38 min
May 20, 6:29 PM EDTSpecial Weather StatementFFCClayton31 min
May 20, 6:48 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton27 min
May 20, 6:56 PM EDTSpecial Weather StatementFFCWalton34 min
May 20, 7:15 PM EDTSpecial Weather StatementFFCCoweta, Fayette30 min
May 20, 7:41 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup20 min
May 20, 7:48 PM EDTSpecial Weather StatementFFCCarroll27 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.